Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Class numbers of real quadratic number fields


Author: Ezra Brown
Journal: Trans. Amer. Math. Soc. 190 (1974), 99-107
MSC: Primary 12A25
DOI: https://doi.org/10.1090/S0002-9947-1974-0364172-9
MathSciNet review: 0364172
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This article is a study of congruence conditions, modulo powers of two, on class number of real quadratic number fields $ Q(\sqrt d )$, for which d has at most three distinct prime divisors. Techniques used are those associated with Gaussian composition of binary quadratic forms.


References [Enhancements On Off] (What's this?)

  • [1] Ezra Brown, The class number of $ Q(\sqrt - p)$ for $ p \equiv 1 \pmod 8$ a prime, Proc. Amer. Math. Soc. 31 (1972), 381-383. MR 44 #6645. MR 0289455 (44:6645)
  • [2] -, Binary quadratic forms of determinant -- pq, J. Number Theory 4 (1972), 408-410. MR 46 # 134. MR 0300974 (46:134)
  • [3] -, Class numbers of complex quadratic fields, J. Number Theory (to appear). MR 0349631 (50:2124)
  • [4] Harvey Cohn, A second course in number theory, Wiley, New York, 1962. MR 24 #A3115. MR 0133281 (24:A3115)
  • [5] Burton W. Jones, The arithmetic theory of quadratic forms, Carus Monograph Series, no. 10, The Math. Assoc. of America, Buffalo, N. Y., 1950. MR 12, 244. MR 0037321 (12:244a)
  • [6] Gordon Pall, Binary quadratic discriminants differing by square factors, Amer. J. Math. 57 (1935), 789-799. MR 1507112
  • [7] -, Discriminantal divisors of binary quadratic forms, J. Number Theory 1 (1969), 525-533. MR 40 #1335. MR 0248081 (40:1335)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12A25

Retrieve articles in all journals with MSC: 12A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0364172-9
Keywords: Class number, quadratic residues, quadratic fields, algebraic number fields, Gaussian composition, binary quadratic forms
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society